Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
172 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

What causes lethargy, nausea, vomiting, diarrhea and dark yellow urine?

Answered by
Dr.
Dr. Saddiq Ulabidin

General & Family Physician

Practicing since :2011

Answered : 2929 Questions

default
Posted on Thu, 25 Aug 2016 in Digestion and Bowels
Question: Hi,

I had contracted a gastro from my relative who had salmonella (they didn't cook it properly at a public stove) and I had nausea, vomitting and diarrhoea. So of course I was dehydrated and feeling extremely ill. However, my problem is that although gastro and vomitting have ceased, why do I still feel nauseous? I still feel very weak and my urine is dark yellow. It's been 3 days since it stopped. Thank you.
doctor
Answered by Dr. Saddiq Ulabidin 2 hours later
Brief Answer:
Needs antibiotics, fluids and urinalysis

Detailed Answer:
Hi! Welcome to health care magic! Thanks for sharing your concerns with us. We will try to help you in best way possible.

First of all, it is sad to know what you had gone through. Based on the history you have shared, it can be a sequalae of enteric fever and may also be partially treated enteric. In either case you would need an extended course of antibiotics like ciprofloxacin alone for 10-14 days or with combination with azithromycin if fever or gastric symptoms recurred.

This lethargy can be post enteric and may subside after few weeks but meanwhile keep replacing fluids and electrolytes by Plain water or with Oral rehydration salts. This will also make urine less yellow and increase the generalised weakness too.

If symptoms persisted kindly get liver function tests and serum electrolytes done and treat of any derangement is observed.

Use boiled water and review your water source. Also review the generalised hygiene conditions in kitchen and other edibles you consume. Using antacids like ranitidine and motility agents like domperidone will help with nausea.

Wishing you a speedy recovery. If you have any more questions, feel free to ask. Regards.
Above answer was peer-reviewed by : Dr. Priyanka G Raj
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,   ,  
Drug/Medication ,  
Medical Topics ,  

Recent questions on  Diarrhoea

doctor1 MD

I ve been pretty sick fora week. It began when my GP thought I might have clot in my right leg (swelling, redness , warmth) so she sent me to the...

doctor1 MD

My 4 month old boy poop is somewhat whitish yellow/lime color since 2/3 days and its loose in nature .Previously his poop color was sometimes...

doctor1 MD

Hi My wife is now almost 38 weeks pregnant. Today she had uneasiness in stomach and had loose motions . Is this the start of labour. How and when...

doctor1 MD

i have been suffering from stomach acidity doctor prescribed me pan 40 and perinom tablets but after 4 days of prescription, im suffering from...

doctor1 MD

I was vacationing in new york and returned to california on December 1. I ate a lot of street food in New York. On my flight home, I had stomach...

doctor1 MD

Three days ago I went to the local emerg department with nausea , vomitting, dizziness , headache and strong abdominal pain . They took blood and...

doctor1 MD

Ok my son has had diarrhea and vomiting Tuesday and Wednesday just loose stool. No fever except Tuesday eveing only 100. He went to school today...